Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

On beta blocker 25mgs. Having shortness of breath, chest pain and sore muscles. What should I do?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1999
Answered : 325 Questions
Hi Iam a 28 yr old female that's on a beta blocker of 25mgs. I have shortness of breath & just feel so horrible with chest pain going down my left arm, sore muscles. Feel like an old lady and a zombie. I want to stop this drug asap as I don't like the side affects . What should I do ? Also a mom to 3 boys and can't keep up with them because of this medicine
Posted Sat, 4 Aug 2012 in Bones, Muscles and Joints
Answered by Dr. Rajeev Chavda 2 hours later
Thanks for using the XXXXXXX I am happy to address your questions, betablocker is used for chest pain (angina), high blood pressure and irregular heartbeats. You may experience dizziness, lightheadedness, drowsiness, and blurred vision as your body adjusts to the medication. Because beta-blockers may reduce blood circulation to the extremities, your hands and feet may be cold. Tell your doctor immediately if any of these unlikely but serious side effects occur like chest pain (worsening of symptoms), dizziness, trouble breathing. Betablockers may exacerbate heart failure in patients with decompensated or precipitate heart failure in those with preexisting myocardial dysfunction and borderline compensation. If you have angina or have had heart problems, do not suddenly stop using this medication without first consulting your doctor. If your doctor decides you should no longer use this medication, you must stop this medication gradually according to your doctor's instructions as many alternate anti-hypertensives are available which can be prescribed. Hope I have answered your query. If you have any further questions I will be happy to help. Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor